Merry Christmas! Help with results!

Merry Christmas! Help with results!

Hi everyone! This is my first post so here goes! I was diagnosed with under active thyroid nearly 2 years ago. I am now on 100mcg. Just recently I have started to feel terrible, so tired and achy with horrible night sweats. I am really tearful and down in the dumps. I have been having dizzy spells for a few weeks too. I've had a finger prick blood test done and here are the results I did the test in the evening!

I would be truly greet full for any advice.

4 Replies

oldestnewest
  • Lord above! I dread to think what your TSH would have been if you'd done it in the morning then! You are woefully under-medicated! How long have you been on 100 mcg? The point of thyroid hormone replacement, is to bring the TSH down to one or under.

    When did your doctor last do a blood test? I think you should show this to him and see if he wants to do one of his own. But, if he does, make sure it's early in the morning - around 8 am - and fast over-night. Leave a 24 hour gap between your last dose of levo and the test. And, always do your tests like that, or else you can't compare them.

    As for the rest... Congratulations! First time I've ever seen a magnesium test over-range! Doesn't mean anything, though. Just ignore it. No point in testing magnesium because of the way the body handles magnesium. You're probably deficient, anyway, given how low your ferritin, B12 and folate are.

    Your B12 is so low, you ought to ask your doctor to be tested for Pernicious Anemia. You need injections. Failing that, you need supplementation for the rest of your life. But, ask for the PA testing first.

    Your ferritin needs supplementing, too. Not surprising that you feel awful! It should be at least mid-range. Ask your doctor about that, too.

    Also, you have Hashi's, so you should really be supplementing with selenium to bring the antibodies down. You could also try a 100% gluten-free diet, to bring them down. And, with Hashi's, you need your TSH suppressed. So, an increase in dose is definitely in order.

    But, try to enjoy your Christmas, anyway, and get an appointment with the doctor as soon as you can in the New Year. :)

  • Thank you so much Greygoose!

    I have been on 100mcg for 6 months which was when my last blood test was. Before this my GP kept putting my dose up and down saying that I was tricky to treat!! So I think she has given up and now just gives me a repeat prescription!

  • You are not tricky to treat. She should ignore the TSH as that's why she's adjusting up/down/up/down to try and fit you into a range. They have no clue. She should test your FT4 and FT3. We cannot improve unless both are towards the top of the range.

    You have to have a decent dose to bring your TSH to 1 or lower. If not you may have to source some of your own. There's no point in putting up with a doctor who isn't making you well. For many of us it is a DIY with the help from members. Doctors are ignorant of the fact that we may develop other more serious conditions if undertreated.

    web.archive.org/web/2010112...

  • Totally agree with shaws. Your doctor has no idea what she's doing. She should not be dosing by the TSH because, obviously, it goes up and down.

    The TSH is totally irrelevant when on thyroid hormone replacement. The most important number is the FT3, but the majority of doctors have no idea what it means. Still, she should at least be looking at the FT4, and dosing by that, to keep it up the top end of the range. And, I mean, up around 20/21.

    If you can possibly see another doctor, I would if I were you, because this one is going to keep you sick.

You may also like...